Alert archive / New Hampshire / Wind Advisories in 2022
Wind Advisory 7, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Mar 7, 2022, 3:21 PM EST for 5 counties in New Hampshire. It took effect at Mar 7, 2022, 9:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2022, 3:21 PM EST (20:21 UTC)
- In effect from
- Mar 7, 2022, 9:00 PM EST
- Expired
- Mar 8, 2022, 4:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Gray, ME
Counties Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Sullivan County, NH
The radar
The Boston radar (KBOX), 138 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007 WWUS71 KGYX 072021 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 321 PM EST Mon Mar 7 2022 NHZ007-008-011>015-080430- /O.NEW.KGYX.WI.Y.0007.220308T0200Z-220308T0900Z/ Sullivan-Merrimack-Cheshire-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-Western And Central Hillsborough- Including the cities of Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, and Weare 321 PM EST Mon Mar 7 2022 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up 40 to 50 mph expected. * WHERE...Western and Central Hillsborough, Merrimack, Sullivan, Cheshire, Coastal Rockingham, Eastern Hillsborough and Interior Rockingham Counties. * WHEN...From 9 PM this evening to 4 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. * ADDITIONAL DETAILS...A strong cold front will cross southern New Hampshire late this evening. Strong wind gusts may accompany the front as well as behind it. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MLE
2 follow-up statements
079 WWUS71 KGYX 080459 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1159 PM EST Mon Mar 7 2022 NHZ007-008-011>015-080900- /O.CON.KGYX.WI.Y.0007.000000T0000Z-220308T0900Z/ Sullivan-Merrimack-Cheshire-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-Western And Central Hillsborough- Including the cities of Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, and Weare 1159 PM EST Mon Mar 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up 40 to 50 mph expected. * WHERE...Western and Central Hillsborough, Merrimack, Sullivan, Cheshire, Coastal Rockingham, Eastern Hillsborough and Interior Rockingham Counties. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MEC
658 WWUS71 KGYX 080904 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 404 AM EST Tue Mar 8 2022 NHZ007-008-011>015-081015- /O.EXP.KGYX.WI.Y.0007.000000T0000Z-220308T0900Z/ Sullivan-Merrimack-Cheshire-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-Western And Central Hillsborough- Including the cities of Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, and Weare 404 AM EST Tue Mar 8 2022 ...WIND ADVISORY HAS EXPIRED... Winds will remain gusty through today, but gusts will mostly be below 35 mph. Winds diminsh late today. $$ MJC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Mar 7, 10:12 AM EST, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 7, 10:12 AM EST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1012 AM EST Mon Mar 7 2022
.SYNOPSIS...
Another low pressure area brings a period of rain today,
possibly changing to snow Monday night in the mountains. Mild,
high pressure builds in for the middle of the week. Another
round of precipitation is possible late in the week as low
pressure tracks towards the Northeast.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1005 AM Update...Have adjusted temperatures and PoPs for this
afternoon based on latest trends in observational and mesoscale
model data. Light rain is about to begin over southwestern NH
which will wetbulb the SFC temperatures down a bit. On the flip
side, have raised temperatures a few degrees in Maine where
the area is precip-free for the time being. Will consider a wind
advisory tonight for some zones, mainly southern NH, if it looks
like low level lapse rates will sustain dry-adiabatic levels for
a few hours around and after fropa. Will make that decision
later this afternoon.
Also have some ice forecasted in the far north at higher
elevations for late this afternoon and evening. However, this
appears to be a marginal setup and not one that will affect too
many folks. No advisory at this time, but will monitor trends.
Previously...
Sfc low tracks ENE out of Ohio today cutting right thru nrn New
England tonight. There is quite the moisture associated with
this system currently, mostly due to convection ahead of the
cold front. Still many questions regarding this system, as
models are not it handling it well, especially across our area.
Temps in the 50s across srn areas, while in the 30s to the N.
Gusty W winds are preventing many areas from cooling too much
and incoming clouds will also prevent temps from falling too
much from where they are. However, they are unlikely to go up
much today either as the rain moves in quickly this morning
overspreading most of the CWA by early afternoon. Highs today
will likely be in the morning, as wet bulb effect should drop
temps a few degrees once the rain starts, but should be all rain
through most of the area today, with the only exception being
the higher terrain in the mountains and areas along the intl
border where it could start as some snow before changing to rain
late today. Temps should be in the 40s across areas outside the
mtns and 35-40 in the N, although could be a little this
morning before precip moves in.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Rain should be ongoing at sunset, and continue through early
evening before it begins to wind down from W to E as low exits
and cold front moves through. Once the front does move through W
wind should pick up once and be gusty with gusts to around
30-35 mph late this evening and into the first part of the
overnight. The cold air will likely move in n of the low, over
the mtns this evening, and change rain back to snow, first at
higher elevations which will eventually move down into the
valleys. A few inches are possible above 2000-25090 feet, but in
the valleys should see an inch at the most in some spots.
Colder air drier will move in behind the front, but with gusty
winds and dry air should things dry out quickly, and only
limited issues with freezing puddles, while in the south, low
will bottom out Tue morning around freezing, and things should
have dried out by then. Upslope SHSN in the mtns should continue
overnight, but will begin to wane toward daybreak.
Tues will still breezy and cool, but mainly sunny outside the
mtns, and even they will clear during the afternoon. highs
range from the upper 20s to around 30 in the N to around 40 in
the S. Winds will begin to diminish late in the day.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
High pressure centered over the region Tuesday night will
provide calm, dry conditions at the surface overnight and
through the day Wednesday. Rate of overnight cooling should
maximize early, as WAA increases across New England, with
roughly steady temps for remainder of the night. High temps
boost into the lower 40s as SW flow continues through the day.
Majority of current guidance brings low pressure through the
Carolinas Wed evening, with a precip shield expanding towards
Long Island. There continues to be some discrepancy in how far
north this pushes, with ECMWF trends bringing precip towards the
NH/MA border. Decided to mention the slight chance of some
showers at this time for southern NH, and can go up from there
if guidance does converge on a more NW track. Any precip that
does fall would be quite light given a very dry profile to
overcome.
The active jetstream will remain south through Friday with more
dry weather expected. It will be warm however, as will much of
the eastern CONUS. This warmup will climax Saturday as a big
push of moisture rallies w/ low pressure organizing near the
Ohio Valley. There are still some differences in onset and end
timing, but overall confidence in a widespread precip event
continues to increase for SAT. Enough warm air should be in
place for most areas to see a primarily rain event. The
exception would be higher terrain and perhaps some cold air dam
locations that see rain/snow mix for a period. Precip tapers to
showers Saturday night as the low quickly pulls away into the
Maritimes.
In a return to dry weather Sunday, temps will also have cooled
down. While highs venture into the lower 50s for southern NH
Saturday, highs Sunday tread into the mid to upper 30s. A tight
pressure gradient in the wake of the low pressure also means the
potential for a breezy day, especially in the higher terrain in
western ME/northern NH.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Short Term...Conditions deteriorate from W to E during the mid
to late morning as rain moves in with MVFR conditions into early
afternoon, before IFR moves in mid afternoon and hangs on
through the evening in RA/FG/low cigs. Gusty W winds, as highs
as 25-30 kts develop behind the front late this evening, but
should subside a bit toward daybreak. But VFR will return to all
but KHIE/KLEB late in the evening or just after midnight. All
terminals should be VFR by Tues morning, nut winds continue to
gits to around 25 kt through much of the day.
Long Term...VFR with SW winds becoming W Thursday. Ceilings
thicken and lower Friday afternoon ahead of -RA.
&&
.MARINE...
Short Term...A cold front will cross the waters mid to late
evening and W winds will quickly rise to gales outside Casco
bay, and these should continue into Tuesday morning, before they
diminish, but will likely need SCA through Tue afternoon.
Long Term...Conditions should remain below SCA Wed night through
Friday. Low pressure will pass south of the waters Wednesday
night, with high pressure remaining over the area through Friday
afternoon.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from midnight tonight to 3 PM EST Tuesday
for ANZ153.
Gale Warning from midnight tonight to noon EST Tuesday for
ANZ150>152-154.
&&
NEAR TERM...Ekster
SHORT TERM...Cempa
LONG TERM...CornwellHazardous weather outlook, Mar 7, 6:15 AM EST, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 615 AM EST Mon Mar 7 2022 MEZ007>009-NHZ001>004-081115- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll- 615 AM EST Mon Mar 7 2022 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. Rain will overspread the area today, with locations in the western mountains and higher terrain receiving light snow or a brief period of freezing rain. Gusty west winds will develop tonight behind exiting low pressure. Wind gusts up to 40 mph will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>028-033-NHZ005>015-081115- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 615 AM EST Mon Mar 7 2022 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Gusty west winds will develop tonight behind exiting low pressure. Wind gusts up to 40 mph will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-081115- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 615 AM EST Mon Mar 7 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. A period of Gale conditions will be possible tonight, mainly for the outer coastal waters, as low pressure tracks through Maine and into the Maritimes tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in New Hampshire, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.